Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 55, NWS Northern Indiana

April 30, 2020LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 30, 2020, 7:10 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Apr 30, 2020, 9:28 AM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2020, 7:10 AM CDT (12:10 UTC)
In effect from
Apr 30, 2020, 9:28 AM CDT
Expired
Apr 30, 2020, 8:19 PM CDT
In force
11 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

704 
WGUS43 KIWX 301210
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
810 AM EDT Thu Apr 30 2020

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties

.Multiple rounds of rainfall over the past 48 hours has resulted in 
a rise on the Kankakee River at Davis. Light additional rainfall 
is expected today which may allow for the river to continue
to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-011209-
/O.NEW.KIWX.FL.W.0055.200430T1428Z-200502T1200Z/
/DAVI3.1.ER.200430T1428Z.200430T1800Z.200501T1200Z.NO/
710 AM CDT Thu Apr 30 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Kankakee River at Davis
* until Saturday morning.
* At 7 AM Thursday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage this morning 
  and crest near 10.2 feet around 1 PM this afternoon. The river 
  will then fall below flood stage around 7 AM Friday May 1.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
2 follow-up statements
239 
WGUS83 KIWX 301435
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1035 AM EDT Thu Apr 30 2020

...The Flood Warning continues for the following rivers... 

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph
  Counties 
 
.Multiple rounds of rainfall over the past 48 hours has resulted in 
a rise on the Kankakee River at Davis. Light additional rainfall 
is possible today which may allow for the river to continue
to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-011434-
/O.CON.KIWX.FL.W.0055.000000T0000Z-200502T1200Z/
/DAVI3.1.ER.200430T1800Z.200501T0000Z.200501T1200Z.NO/
935 AM CDT Thu Apr 30 2020

The Flood Warning continues for
  The Kankakee River at Davis
* until Saturday morning.
* At 9 AM Thursday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage by this and 
  crest near 10.1 feet around this evening. The river is then 
  expected to fall below flood stage Friday morning.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
497 
WGUS83 KIWX 010119
FLSIWX


Flood Statement
National Weather Service Northern Indiana
919 PM EDT Thu Apr 30 2020

...The Flood Warning is cancelled for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties
  
.River levels are expected to continue to drop on the Kankakee River at
Davis.
 
This will be the last statement for this high water event.

INC091-141-149-010149-
/O.CAN.KIWX.FL.W.0055.000000T0000Z-200502T1200Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 PM CDT Thu Apr 30 2020

The Flood Warning is cancelled for
  The Kankakee River at Davis
* At 8 PM Thursday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.9 feet Thursday
  evening. The river will continue falling.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 30, 5:28 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 30, 5:28 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
628 AM EDT Thu Apr 30 2020

.SYNOPSIS...
Issued at 355 AM EDT Thu Apr 30 2020

An upper level system over the area today will weaken tonight as
rain diminishes over the area. Gusty winds between 30 and 40 mph
are likely today, especially near Lake Michigan. Dry weather will
prevail Friday and Saturday. Highs will be around 50 today, 60 to
65 Friday and then warming into the lower to mid 70s Saturday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 355 AM EDT Thu Apr 30 2020

The center of a large upper low was just northwest of Benton Harbor
early this morning.  A secondary cold front associated with the low
was over northern Indiana and moving east into far northwest Ohio.
Very chilly air will continue to spread across the forecast area
today and really inhibit any type of temperature recovery, keeping
most temperatures in the 40s. Farther east, the system will
continue to occlude as new lows develop on a couple of triple
points with one over New York State by midnight tonight. Inflow
into the low over the Upper Great Lakes will weaken, so by the
time the deformation zone moves over the forecast area later today
and tonight, the potential for heavy rain will be low.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 355 AM EDT Thu Apr 30 2020

The upper low will lift out Friday and Friday night and should be
far enough east by early Friday for lingering showers to have
cleared northwest Ohio. An upper level ridge will try to build
north Saturday and should allow highs to top 70 degrees over most
areas. The latest ECMWF guidance temps look good and have
followed. The pattern for Sunday continues to unfold with a weak
upper level system moving across the area. It looks like rain
chances will be the highest Sunday afternoon. Otherwise, a cooler
pattern will set in for next week as a broad upper trof amplifies
over the area. Lows by Monday night through Wednesday night are
likely to dip into the 30s near the Michigan border with highs
Tuesday and Wednesday only near 60. The latest CPC (Climate
Prediction Center) 6-10 and 8-14 day forecasts indicate a deep
upper level trof will persist through these periods indicating
below normal temperatures through next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 622 AM EDT Thu Apr 30 2020

The low is currently centered over northeast Indiana, with the
heaviest rain wrapping around into Michigan. Light rain is still
expected to impact the terminals at times today, but coverage may
be limited to will stick with VCSH. Good low-level moisture will
keep MVFR/IFR ceilings through much of the period, although they
may rise to VFR at SBN late Thursday evening as the low moves
out to the southeast.

Gusty west to northwest winds, 25 to 30 kts, are expected today,
especially at SBN, with strongest gusts 14-21Z. Winds will
diminish late in the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning until 7 PM CDT this evening for INZ003.

MI...Lakeshore Flood Warning until 8 PM EDT this evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory from 8 PM this evening to 8 AM EDT Friday
     for LMZ043-046.

     Gale Warning until 8 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 30, 4:27 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
527 AM EDT Thu Apr 30 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-010930-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
527 AM EDT Thu Apr 30 2020 /427 AM CDT Thu Apr 30 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Wind gusts between 30 and 40 mph can be expected today into this
evening west of Highway 131 in Michigan and mainly west of Highway
15 in Indiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-010930-
La Porte-Berrien-
527 AM EDT Thu Apr 30 2020 /427 AM CDT Thu Apr 30 2020/

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Wind gusts from 35 to 45 mph are likely today near Lake Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-010930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
527 AM EDT Thu Apr 30 2020

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:02 AM CDTSmall Craft AdvisoryIWX25 hr

Nearby

River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.